Bott's Formula gives the dimension of the cohomology $H^{q}(\mathbb{P}^{n}, \Omega_{\mathbb{P}^{n}}^{p}(k))$ of the $k$-twisted sheaf of $p$-differential forms on the projective space $\mathbb{P}_{\mathbb{C}}^{n}$. I was wondering if there is a similiar formula for complex Grassmannians $\mathbb{G}(r, n)$ instead of projective spaces $\mathbb{P}_{\mathbb{C}}^{n}$. I searched for a while and I only found results that provide necessary and sufficient conditions for the vanishing of such cohomology groups. When such cohomology groups are non-zero I did not find any results providing the dimension of such cohomologies.

Do you know if there is any formula for the dimension of the cohomology groups $H^{q}(\mathbb{G}(r, n), \Omega_{\mathbb{G}}(k))$ as $\mathbb{C}$-vector spaces? Where could I find it?

Thank you very much!

  • 4
    $\begingroup$ I don't know what a $k$-twisted sheaf is, but perhaps you are looking for something like this Bott-Borel-Weil formula? en.wikipedia.org/wiki/Borel%E2%80%93Weil%E2%80%93Bott_theorem Grassmanian is of the form $G/P$ for a certain subgroup $P$ containing $B$ (these are called parabolic subgroups). Generalization of the BBW formula to this case is in an old famous paper by Kostant. All of this is neatly packaged in a monograph Parabolic geometries by Čap and Slovák. $\endgroup$ Aug 18, 2014 at 12:45

1 Answer 1


Yes, there are Bott's type formulas for Grassmannians.

For $r = 1$ in Lemma 0.1 of this paper


In general you can look at:

D. Snow, Cohomology of twisted holomorphic forms on Grassmann manifolds and quadric hypersurfaces, Math. Ann. 276 (1986), 159-176.


Your Answer

By clicking “Post Your Answer”, you agree to our terms of service and acknowledge you have read our privacy policy.

Not the answer you're looking for? Browse other questions tagged or ask your own question.